Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 21, 2008, 3:12 PM EST for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 21, 2008, 4:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 3:12 PM EST (20:12 UTC)
- In effect from
- Dec 21, 2008, 4:00 PM EST
- Expired
- Dec 22, 2008, 9:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Blacksburg, VA
All 26 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 212012 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EST SUN DEC 21 2008 ...COLD GUSTY NORTHWEST WINDS OVERNIGHT... .ARCTIC AIR WILL BE MOVING INTO THE AREA OVERNIGHT ON STRONG WEST TO NORTHWEST WINDS. NCZ001-002-018-VAZ007-009>020-022>024-220415- /O.NEW.KRNK.WI.Y.0028.081221T2100Z-081222T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 312 PM EST SUN DEC 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. WEST TO NORTHWEST WINDS OF 15 TO 30 MPH OVERNIGHT WILL GUST FREQUENTLY TO TO AROUND 45 MPH...WITH GUSTS UP TO 55 MPH POSSIBLE IN THE HIGHEST ELEVATIONS. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO DOWN TREES AND POWER LINES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KRNK 220340 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1040 PM EST SUN DEC 21 2008 ...COLD GUSTY NORTHWEST WINDS OVERNIGHT... .ARCTIC AIR WILL BE MOVING INTO THE AREA OVERNIGHT ON STRONG WEST TO NORTHWEST WINDS. NCZ001-002-018-VAZ007-009>020-022>024-221200- /O.CON.KRNK.WI.Y.0028.000000T0000Z-081222T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 1040 PM EST SUN DEC 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... WEST TO NORTHWEST WINDS OF 15 TO 30 MPH OVERNIGHT WILL GUST FREQUENTLY TO AROUND 40 MPH...WITH GUSTS UP TO 55 MPH POSSIBLE IN THE HIGHEST ELEVATIONS. A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG MAY ALSO DOWN TREES AND POWER LINES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 220946 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 446 AM EST MON DEC 22 2008 ...COLD GUSTY WINDS THIS MORNING... NCZ001-002-018-VAZ007-009>020-022>024-221400- /O.CON.KRNK.WI.Y.0028.000000T0000Z-081222T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 446 AM EST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. WINDS THIS MORNING WILL BE 15 TO 30 MPH OUT OF THE WEST TO NORTHWEST. WIND GUSTS UP TO 45 MPH ARE LIKELY THIS MORNING...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. THE WIND WILL GRADUALLY DIMINISH THROUGHOUT THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 221355 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 855 AM EST MON DEC 22 2008 ...STRONG WINDS DIMINISHING... NCZ001-002-018-VAZ007-009>020-022>024-221500- /O.EXP.KRNK.WI.Y.0028.000000T0000Z-081222T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 855 AM EST MON DEC 22 2008 ...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. WIND SPEEDS AND GUSTS WILL BE DECREASING THROUGH THE DAY AS HIGH PRESSURE MOVES INTO THE REGION. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:59 PM EST, 13 minutes earlier.
Area forecast discussion, Dec 21, 2:59 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EST SUN DEC 21 2008
.SYNOPSIS...
MUCH COLDER ARCTIC AIR WILL MOVE OVER THE REGION TONIGHT ON STRONG
WEST TO NORTHWEST WINDS. COLD HIGH PRESSURE WILL THEN SETTLE IN
FROM LATE MONDAY INTO TUESDAY. THE NEXT COLD FRONT WILL MOVE
THROUGH THE REGION WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD BACK
INTO THE AREA CHRISTMAS DAY AND FRIDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
MUCH COLDER ARCTIC AIR WILL BE MOVING INTO THE AREA OVERNIGHT...
WITH THE CORE OF THE COLDEST AIR OVER THE MTNS ABOUT 12Z MONDAY.
THE MODELS ARE BEGINNING TO CATCH UP TO JUST HOW COLD THE AIR MASS
IS AND BUFKIT SOUNDINGS NOW SHOW 2 METER TEMPS IN THE MTNS OF -14
TO -17C. SHOULD HAVE NO TROUBLE GETTING LOW TEMPS INTO THE SINGLE
DIGITS FOR MANY LOCATIONS...ESPECIALLY WESTERN SLOPE AREAS. IN
ADDITION...THE UPPER TROUGH AXIS CROSSES THE FORECAST AREA
OVERNIGHT AND STRONGER SUBSIDENCE SHOULD BRING 45 TO 55 MPH WIND
GUSTS TO THE HIGHER ELEVATIONS...ESPECIALLY ALONG THE BLUE RIDGE.
WE WILL BE ISSUING A WIND ADVISORY FOR THE NORTHERN MTNS OF
NC...AND ALL OF SW VA ALONG AND WEST OF THE BLUE RIDGE. THE MTNS
OF SE WV AND THE FOOTHILLS IN SW VA AND NW NC WILL SEE SOME GUSTS
OF 40 TO 45 MPH. THE STRONG WINDS WILL THEN GRADUALLY DIMINISH
MONDAY MORNING. WILL RUN THE WIND ADVISORY THROUGH 900 AM. WITH
THE STRONG WINDS AND COLD TEMPS...WIND CHILLS WILL RANGE FROM -5
TO -20F IN THE MTNS BEGINNING ABOUT MIDNIGHT...SO WE WILL BE
ISSUING A WIND CHILL ADVISORY AS WELL. SOME OF THE HIGHEST
ELEVATIONS...ESPECIALLY WESTERN GREENBRIER MAY SEE WIND CHILLS OF
-20 TO -25 F FOR A FEW HOURS TOWARD MONDAY MORNING. DOES NOT LOOK
LIKE MUCH LOW LEVEL MOISTURE- WILL PROBABLY NOT BE MUCH MORE THAN
FLURRIES...BUT HAVE KEPT SOME POPS IN WESTERN SLOPE AREAS OF SE WV
LATER TONIGHT. SNOW/LIQUID RATIOS WILL BE 25 TO 1 OR HIGHER...SO
THERE MAY BE AN INCH OR TWO IN WESTERN GREENBRIER.
HAVE KEPT MONDAY QUITE COLD AS THE CORE OF VERY COLD AIR IS SLOW
TO LIFT NORTHEAST...AND THE SF HIGH PRESSURE WILL BE BUILDING RIGHT
INTO THE CENTRAL APPALACHIANS LATE IN THE DAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE BUILDS OVERHEAD MONDAY NIGHT. THIS WILL ALLOW FOR EVEN
COLDER TEMPERATURES THAN THOSE EXPECTED TONIGHT. HOWEVER...WITH
LIGHT TO NEAR CALM WINDS...IT WILL FEEL A BIT MILDER AS WIND CHILLS
WILL NOT BE AS LOW. WE WILL START TO SEE AN INCREASE IN HIGH LEVEL
CLOUDINESS THROUGH THE NIGHT WITH THE APPROACH OF OUR NEXT SYSTEM.
TUESDAY INTO TUESDAY NIGHT...LOOK FOR A WARM FRONT ASSOCIATED WITH
LOW PRESSURE DEVELOPING THE MID MISSISSIPPI VALLEY TO LIFT NORTH
ACROSS OUR REGION. THE RESULT WILL BE GRADUALLY INCREASING CHANCES
OF LIGHT RAIN...ESPECIALLY IN THE WEST. TEMPERATURES ACROSS NORTHERN
PARTS OF THE AREA AT THE SURFACE MAY BE COLD ENOUGH TUESDAY NIGHT
FOR THE PRECIPITATION TO FALL AS FREEZING RAIN. A VERY STRONG WARM
NOSE +6 TO +8 C WILL BE ALOFT AT THE TOP OF THE INVERSION...SO NO
SLEET OR SNOW IS EXPECTED.
WEDNESDAY INTO WEDNESDAY NIGHT THE THE MID WEST LOW IS EXPECTED TO
HAVE MOVE INTO SOUTHERN QUEBEC PROVINCE AND ITS ASSOCIATED COLD
FRONT WILL BE SWEEPING THROUGH THE REGION. TEMPERATURES WILL BE MILD
ENOUGH FOR RAIN SHOWERS WEDNESDAY AND WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
OVERALL RATHER MILD PATTERN FOR LATE DECEMBER WILL CONTINUE WITH SE
UPPER RIDGING IN PLACE AND DEEP COLD AIR BOTTLED TO THE NORTH.
HOWEVER SW FLOW BETWEEN THE RIDGE ACROSS THE EAST AND WESTERN
TROFFINESS SHOULD KEEP PERIODIC BOUTS OF PRECIP AROUND AS FRONTS
ATTEMPT TO BREAK THRU THE HIGHER 5H HEIGHTS.
A WEAKENING COLD FRONT SHOULD BE CROSSING THE AREA EARLY THU AND
THEN EXITING TO THE SE BY LATER CHRISTMAS DAY. EXACTLY HOW MUCH
DRYING OCCURS BEHIND THIS BOUNDARY IN QUESTION WITH THE ECMWF
STRONGER/FASTER WITH RIDGING BUILDING IN FROM THE NORTH. FOR NOW
TAKING COMP POSITION AND KEEPING SOME LOW POPS IN ESPCLY EARLY AND
THEN TAPERING FROM THE NW DURING THE AFTERNOON. SCENARIO OF THE LAST
COUPLE OF EVENTS THEN TAKES SHAPE FRIDAY-SUNDAY WITH THE FRONT
SLOWLY LIFTING BACK NORTH IN RESPONSE TO ANOTHER ROUND OF S/W ENERGY
FOLLOWING THE MIDWEST TRAIN TRACK TO OUR WEST INTO THE WEEKEND.
MODELS INDICATE A WEDGING SCENARIO DEVELOPING BY FRIDAY OUT EAST
FOLLOWED BY MORE WARM FRONTAL/ISENTROPIC RAIN LATER FRIDAY INTO
EARLY SAT AS THE WARM FRONT LIFTS NORTH. GFS SEEMS OVERDONE WITH
SPEED OF RETURN RH AND DEGREE OF QPF SO LEANING MORE TOWARD THE
ECMWF PER CHANCE/SLIGHT POPS...ESPCLY WEST WHERE UPPER SUPPORT/JET
LOOK BETTER. NEXT COLD FRONT WILL BE NEARING THE AREA BY SUNDAY WITH
AGAIN TIMING DIFFERENCES OF MOVEMENT INTO THE EASTERN UPPER RIDGE.
THINK THE SLOWER GFS MAY BE BETTER GIVEN FORCING PASSING WELL TO THE
NW AND POTENTIAL FOR WAVES TO FORM ON THE RESIDUAL BOUNDARY. THUS
PUSHED HIGHER CHANCE POPS OVER THE MOUNTAINS WITH 20ISH POPS OUT
EAST. COULD BE SOME PTYPE ISSUES FAR NORTH IF THE PRECIP RETURNS A
BIT SOONER THU NIGHT/EARLY FRIDAY OTRW APPEARS TOO WARM FOR MUCH
MORE THAN LIQUID AT THIS POINT.
TEMPS BASICALLY RUNNING ABOVE NORMAL HIGHS THRU SUNDAY EXCEPT FRIDAY
WHEN CAD MIGHT CUT TEMPS 5-10 DEGREES BELOW MOS IN THE EAST PENDING
CLOUDS/RAIN.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WEST TO NORTHWEST WINDS IN STRONG COLD ADVECTION HAVE FINALLY PICKED
UP AT ROA AND LYH EAST OF THE MTNS. DANVILLE SHOULD SEE A JUMP IN
THE WINDS BY 20Z. STRONG WINDS WILL CONTINUE OVERNIGHT...WITH
ANOTHER INCREASE BEGINNING ABOUT MID EVENING- 00Z TO 03Z...ONCE THE
UPPER TROUGH PASSES THE REGION. ROA WILL LIKELY SEE WIND GUSTS TO
BETWEEN 35 AND 40 KNOTS...BLF 30 TO 35 KNOTS...AND REST OF THE SITES
30 KNOTS OR LESS.
THERE WILL BE SOME LOW LEVEL MOISTURE MOVING INTO WESTERN SLOPES
AREAS LATE THIS EVENING...BRINGING MVFR CIGS AND FLURRIES. BLF MAY
SEE A BRIEF PERIOD OF IFR CIGS BETWEEN 04Z AND 10Z.
WINDS FINALLY DIMINISH MONDAY MORNING BY 15Z...THOUGH WILL STILL BE
GUSTING TO 20 TO 30 KNOTS THROUGH AT LEAST 18Z MONDAY. OTHERWISE...I
EXPECT VFR CONDITIONS FOR ALL SITES MONDAY AS HIGH PRESSURE AND VERY
DRY AIR BUILDS INTO THE REGION.
LARGE HIGH BUILDS RIGHT OVER THE AREA MONDAY NIGHT AND HOLDS INTO
TUESDAY. THE NEXT CHANCE OF RAIN AND MVFR TO POSSIBLE IFR CONDITIONS
WILL BE WITH PRECIPITATION ASSOCIATED WITH THE NEXT COLD FRONT
MOVING THROUGH THE REGION WED/WED NIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 9 AM EST MONDAY FOR VAZ007-009>020-022>024.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST MONDAY
FOR VAZ007-009>020.
NC...WIND ADVISORY UNTIL 9 AM EST MONDAY FOR NCZ001-002-018.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST MONDAY
FOR NCZ001-002-018.
WV...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST MONDAY
FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...DS
LONG TERM...JH
AVIATION...AMS/JJHazardous weather outlook, Dec 21, 6:14 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 614 AM EST SUN DEC 21 2008 VAZ011-013-014-016>020-023-024-034-035-WVZ042>045-221100- GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- GREENBRIER- 614 AM EST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS UP TO 40 MPH ARE LIKELY AT HIGHER ELEVATIONS TONIGHT. WIND CHILLS BELOW ZERO ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS BELOW ZERO ARE EXPECTED MONDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022-032-033-043>047-058-059-221100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK- FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 614 AM EST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-010-012-015-221100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 614 AM EST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS UP TO 50 MPH ARE LIKELY TONIGHT. WIND CHILLS BELOW ZERO ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS BELOW ZERO ARE EXPECTED MONDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:20 PM EST | Wind Chill Advisory | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more | 21 hr |
Nearby
Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.